• I finished my Chemo about 6 weeks ago. I have now started radiation. About two weeks ago I started getting pins and needles in my hands and

    Asked by warrior on Tuesday, May 8, 2012

    I finished my Chemo about 6 weeks ago. I have now started radiation. About two weeks ago I started getting pins and needles in my hands and

    feet. I am told that I have neuropathy. It is very uncomfortable, and seems to be getting worse. I can't walk more the a couple of hours. I can hardly type anymore. I can't do anything like button a blouse. It's really bad. The put me on Vit. B-6 and B-Complex. Then they gave my Lyrica. Does anyone have any tips on things to do that will help this?

    2 Answers from the Community

    • workit's Avatar
      workit

      I have a different cancer but had similar neuropathy symptoms due to chemo (ABVD). Talk with your doctor immediately about increasing your dose of Lyrica. My oncologists started me on 50mg which did no good. My neighbor, a neurologist, told me I had to titrate my dose up until I got results. I increased my dose up towards the maximum before I got relief. My Oncologists and GP were not as informed about using Lyrica as the neurologist was, my GP thought I was taking more than the maximum when I told him how much I was using, he then checked his Physicians Desk reference and realized he was wrong. I then titrated down my dose each month, as long as the nerve pain didn't increase, until I eventually got off Lyrica after about 4 months. I still have neuropathy but not the pins and needles (or sharp firing pain) - my fingers turn white then blue in a cool breeze (22 months post chemo).

      All the scary side effects I guess you have to be aware of, however, I never read any of the side effects while taking it, and I never experienced any of them, so for me, Lyrica KEPT me sane, as the nerve pain was driving me crazy and perventing me from sleeping.

      Best wishes with Lyrica, if you choose this route, or with whatever regiment you follow!

      over 5 years ago
    • PinkD's Avatar
      PinkD

      Also, ask the doc about glutamine. They had me start that prior to starting Taxol, which causes neuropathy in a lot of people, and I never had any problems.

      over 5 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more breast cancer questions.  Also, don't forget to check out our Breast Cancer page.